MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G03779
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a turbo-ject standard power injectable picc line picc was cracked.The facility that reported this event reported 7 total instances of picc lines cracking at the point where the hub meets the extension tubing and requiring replacement, reported under patient identifiers: (b)(6).Most of the lines were reported to be implanted in "peds patients coming back to [them] from the picu".Some patients "came from emergency room shortly after [the line] being put in" while "others are on the unit after having them put in".Additional information regarding patient/event information has been requested but is not currently available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.It was reported by (b)(6) that the hub on a picc line cracked.The complaint device was reported to be a turbo-ject double lumen over-the-wire power-injectable picc (rpn: upicds-4.0-ct-1110, lot number ns9961190).The event was reported as one of a series of events from this customer.Most of the lines were reported to be implanted in "peds patients coming back to [them] from the picu".Some patients "came from emerge shortly after [the line] being put in" while "others are on the unit after having them put in".Despite multiple e-mail attempts to obtain additional information and a meeting request with the customer no additional information could be provided.It was assumed the device was removed and replaced after the separation occurred.A review of the complaint history, device history record, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned for evaluation.A photo was provided of an example of the failure mode that the customer had multiple instances of which identified that the leak occurred in the region where the clear extension tubing goes into the catheter hub.Cook has concluded that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record found no related nonconformances associated with this device lot (ns9961190).A database search found no additional complaints associated with this device lot; however, the same customer reported 13 total instances of this failure mode on the same product family.There was no trend in lot number.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: warnings -the safe and effective use of turbo-ject picc lines with power injector pressure set above 325 psi has not been established.-do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.Precautions -if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter maintenance if catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with a catheter locking solution.Note: if microclave or other needless adapters approved for saline only lock are used, saline only catheter lock may be used.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to (b)(4) units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should be again be flushed with twice the indicated lumen volume using normal saline before reestablishing catheter lock.Strict aseptic technique must be adhered to while using and maintaining catheter.Instructions for use 10.Secure the catheter to the skin, dress in the standard fashion.Based on the information provided, inspection of the provided image, and the results of the investigation, a definitive cause for failure was not established.Cook was unable to rule out manufacturing, patient or caregiver inadvertent tension placed on the device, over tightening during the attachment of accessory (tubing) devices, tension placed on the device during adl¿s as a cause of this event.Appropriate measures have been taken to address this failure mode.A capa is currently open to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10845109
Report Number1820334-2020-02103
Device Sequence Number3680896
Product Code LJS
UDI-Device Identifier00827002037793
UDI-Public(01)00827002037793(17)210821(10)NS9961190
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model NumberG03779
Device Catalogue NumberUPICDS-4.0-CT-1110
Device Lot NumberNS9961190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;